Switching From Butrans Patch To Fentanyl

2 Replies Updated



Conversation Starter

Roxie Says:


I have been on the butrans 20 mcg patch for 3 months and am getting ready to switch to the fentanyl 25 mcg patch. Will I get same amount of or better pain relief? Also, my Dr refuses to keep me on this patch. Is it wise to even start it then?



Showing Replies 1 - 2 of 2 RSS Feed


Page of 1     Sorted By:
1
David Says:

Hi Roxie,

To my knowledge, Fentanyl is the strongest prescribed pain reliever available. So my theory is that it should provide a greater sense of pain relief. However, because we all react/respond differently (and since no two meds are created equally), the only way to know for certain would be to try them both first-hand and make an assessment after giving your body some time to adjust to any changes.

On the other hand, if your doctor is only planning on prescribing Fentanyl temporarily (i.e. giving you a band-aid and ripping it off) I don't see the benefit personally. But only you can make that decision for yourself based on your unique level of pain and whether or not you're in a state of recovery to the point where pain meds are only temporary anyways? I simply don't know your situation well enough to comment further on that.

Does anyone else have some advice or information to add?

REPLYSHAREREPORT
Was this helpful?     1     0  
2
Tam Says:

Re: David (# 1)

I was on the Butrans Patch for months for severe pain caused from a spine injury. all of a sudden my insurance stopped covering butrans and wants me to use fentanyl or morphine because its cheaper. the butrans patch was working. when with the insurance companies stop playing doctor. I was told by Humana insurance company that I could appeal but would lose anyway. what do you have to do to get them to cover the butrans patch. I hate taking pills so the patch being a controlled dose worked great. Humana left me with 0 medications and it takes time to get into see my doctor. I am currently looking for a different prescription plan provider. any advice


REPLYSHAREREPORT
Was this helpful?     0     0  


Viewing page 1 of 1     Reply


More Discussions:

Can you have withdrawls from oxycodone when switching to fentanyl patch?
Seven years of back pain with long history of muscle relaxant and more recently oxycodone and lorazepam. Docs finally di... 15 replies
Uncontrollable movements after switching from Fentanyl patch 50 mcg / hr to Oxycontin 30 mg
How do I stop uncontrollable movements after being switched off Fentanyl patch 50mcg / hr? The Dr said to wait a couple ... 9 replies
Butrans 20mg to Duragesic 50mg Fentanyl Patch
After my doc saw the severity of my herniated discs, spinal stenosis, spondylothesis, deg.disc disease (severe), I was g... 7 replies
Taper Down From 50mcg Fentanyl Patch To 25mcg Withdrawal Help
So, I'm in a big big dilemma. For my own security and well being, I MUST come off my Fentanyl transdermal patch. I&#... 119 replies
Is There Anyway To Calm The Feeling Of Anxiety From Withdrawl Fentanyl Patch
I WAS ON THE FENTANYL 50 MG PATCH FOR A LONG WHILE THEN WAS PUT ON A LOWER DOSE OF 25 MG AND THEN 12 MG TO SLOWLY TAKE M... 14 replies
Not Receiving Pain Relief From Fentanyl Patch
I never took any pain meds before my accident. After the accident and surgeries I found that I was allergic to most pain... 2 replies
can i fill my fentanyl patches in florida if it was written from dr texas
Can I get my fentanyl patches filled in Florida if it was written in Texas? ## Hi Debra! Some pharmacy's will do it ... 2 replies
Where Can I Get My Oxycodone 10mg And Fentanyl 25mg Patches In Dallas Tx Just Moved From Aurora Co
Have taken my Prescriptions to Walgreens called walmart and Cvs and not only do they not carry the dose they wont fill t... 7 replies
Fentanyl patch to hydrocodone
How much hydrocodone is equivalent to a 75mcg fentanyl patch every 48hrs? I'm trying to replace my patch with oral h... 1 reply
Switching from Toprol XL to Bystolic tonight
I have been on Toprol XL 25mb twice a day for almost 6 years. Love the drug, but it appears to be wearing off. I am expe... 2 replies


Post a Reply

No registration needed.
Simply fill out the form below.

 *

 *


 Optional, stays hidden.
Get notified when a reply is posted here.




4) Text Verification: *
Prevents SPAM.

Click here to show the question


with the privacy policy (20191231).


This form will be submitted securely


TRUSTe

Discussion Thread Guidelines: Any participation in the discussion threads signifies your agreement with the Terms of Use and Privacy Policy. (1) Act civilized and be respectful towards others. No profanity, vulgarity or lewd / suggestive content is allowed. (2) Posts encouraging, facilitating, or seeking advice about the abuse of medications or other substances are prohibited. (3) Personal contact information (such as telephone numbers, email addresses, etc) is not allowed to appear on our discussion threads. (4) We do not allow our forums to be used for buying, selling, trading, or for the promotion of a product or service. (5) Posting external links to other web sites is not allowed without our prior approval. (6) We reserve the right to edit or remove content which we find objectionable to the community at our sole discretion.


Note: All times displayed are GMT - 7.

This information has been independently compiled and is for informational purposes only. It is not intended to be a substitute for medical advice from a qualified healthcare professional; nor is it intended to diagnose, treat, cure or prevent any disease. For more details please see the Medical Disclaimer. This page was last updated on 7 January 2018.

We are committed to your privacy.

Copyright © 2005-2020 All Rights Reserved. MedsChat® is a registered trademark of Limelight Innovations L.L.C. 9888 W Belleview Ave #5000, Denver, CO, 80123, USA